Alert archive / Colorado / Tornado Warnings in 2010
Tornado Warning 3, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at Apr 13, 2010, 5:35 PM MDT for Yuma County, Colorado. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2010, 5:35 PM MDT (23:35 UTC)
- Expired
- Apr 13, 2010, 6:02 PM MDT
- In force
- 27 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
County Yuma County, CO
The radar
The Goodland radar (KGLD), 92 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 5:39 PM MDT | HAIL 1 | 4 E Vernon, CO | LOTS OF HAIL COVERING GROUND..WITH QUARTER-SIZE BEING THE LARGEST. |
| Apr 13, 5:55 PM MDT | HAIL 1 | 4 Sse Wray, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1234 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
684 WFUS53 KGLD 132335 TORGLD COC125-140015- /O.NEW.KGLD.TO.W.0003.100413T2335Z-100414T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE GOODLAND KS 535 PM MDT TUE APR 13 2010 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN YUMA COUNTY IN NORTHEAST COLORADO... * UNTIL 615 PM MDT * AT 532 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR KIRK...AND MOVING NORTHEAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... HEARTSTRONG...VERNON AND ECKLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 4020 10257 4001 10207 3957 10255 3959 10278 TIME...MOT...LOC 2335Z 212DEG 36KT 3964 10262 $$ JRM
2 follow-up statements
016 WWUS53 KGLD 132345 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 545 PM MDT TUE APR 13 2010 COC125-140015- /O.CON.KGLD.TO.W.0003.000000T0000Z-100414T0015Z/ YUMA CO- 545 PM MDT TUE APR 13 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN YUMA COUNTY UNTIL 615 PM MDT... AT 541 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 6 MILES NORTHEAST OF KIRK...MOVING NORTHEAST AT 45 MPH. LOCATIONS IMPACTED INCLUDE... VERNON. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW. && LAT...LON 3965 10267 4009 10250 4001 10207 3961 10251 TIME...MOT...LOC 2345Z 222DEG 40KT 3972 10250 $$ JRM
749 WWUS53 KGLD 140002 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 602 PM MDT TUE APR 13 2010 COC125-140011- /O.CAN.KGLD.TO.W.0003.000000T0000Z-100414T0015Z/ YUMA CO- 602 PM MDT TUE APR 13 2010 ...THE TORNADO WARNING FOR SOUTHERN YUMA COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARS CAPABLE OF PRODUCING A TORNADO. LARGE HAIL UP TO QUARTER SIZE REMAINS POSSIBLE WITH THIS STORM AND A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GOODLAND. LAT...LON 3965 10267 4009 10250 4001 10207 3961 10251 TIME...MOT...LOC 0001Z 222DEG 40KT 3985 10234 $$ JRM
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Apr 13, 2:20 PM MDT, 3 hours 15 minutes earlier.
Area forecast discussion, Apr 13, 2:20 PM MDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
220 PM MDT TUE APR 13 2010
.DISCUSSION...
213 PM MDT TUE APR 13 2010
IR/WV SATELLITE IMAGERY ALONG WITH H5 ANALYSIS INDICATES STRONG
UPPER LEVEL TROUGH LOCATED OVER MONTANA. LAPS ANALYSIS ALONG WITH
VISIBLE SATELLITE INDICATES SURFACE LOW ASSOCIATED WITH TROUGH
CENTERED OVER WESTERN DAKOTAS...WITH FRONT EXTENDING SOUTH OVER
EASTERN COLORADO...AND SOUTHWESTERN NEW MEXICO. THIS FRONT WILL
SLOWLY PROGRESS EAST ACROSS THE CWA.
STRONG PRESSURE GRADIENT AHEAD OF THE APPROACHING FRONT...ALONG
WITH STEEP LOW LEVEL LAPSE RATES HAVE LED TO STRONG SOUTHERLY WINDS
ACROSS THE CWA. THE STRONGEST WINDS WILL DIMINISH THIS EVENING AS
DIURNAL MIXING COMES TO AN END.
EARLY AFTERNOON LAPS ANALYSIS INDICATES PWAT VALUES ACROSS CWA
RANGING FROM 0.5 IN TO 0.7 IN...WITH VALUES PROGGED BY RUC/NAM TO
INCREASE TO AROUND 1.0 IN OVER NW KANSAS BY THIS EVENING.
FROPA...ALONG WITH INSTABILITY AND DEEP MOISTURE WILL HELP SUPPORT
SCATTERED TO WIDESPREAD SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS
THE CWA THIS AFTERNOON AND EVENING. MODERATE INSTABILITY ALONG WITH
STRONG LINEAR SHEAR ACROSS THE CWA...SUPPORT SOME SEVERE
THUNDERSTORMS THIS AFTERNOON AND EVENING...WITH HAIL AND STRONG WINDS
THE MAIN CONCERNS.
AS THE FRONT STALLS SOUTHEAST OF THE CWA AFTER MIDNIGHT TONIGHT...
THE HEAVIEST PRECIPITATION WILL BEGIN TO COME TO AN END. THIS FRONT
IS THEN EXPECTED TO LINGER OVER NORTHWEST KS THROUGH
THURSDAY...WITH ENERGY AND MOISTURE PROPAGATING ALONG THIS
BOUNDARY THROUGH THURSDAY NIGHT. DECIDED TO KEEP SHOWER AND
THUNDERSTORMS CHANCES IN CWA...WITH MORE UNCERTAINTY THE FURTHER
NORTH AND WEST IN THE CWA.
BY FRIDAY A RIDGE IS PROGGED TO BUILD ACROSS THE CWA. MODELS ARE
INDICATING A SERIES OF WEAK SHORTWAVES WILL TRY TO PENETRATE THE
WESTERN PARTS OF THIS RIDGE THROUGH SATURDAY. MODELS HAVE NOT BEEN
CONSISTENT WHEN DEALING WITH THESE FEATURES...AND CONFIDENCE IS
LOW IN MUCH MOISTURE OR ENERGY PENETRATING THE RIDGE...SO I
TRENDED POPS DOWN FOR FRIDAY AND SATURDAY. THIS RIDGE IS PROGGED
TO EVENTUALLY ERODE OVER THE WEEKEND...WITH A ZONAL PATTERN TAKING
HOLD BY EARLY NEXT WEEK. DUE TO UNCERTAINTY IN REGARDS TO
INDIVIDUAL SHORTWAVES EMBEDDED WITHIN THE ZONAL FLOW...I KEPT POPS
SILENT FOR EARLY NEXT WEEK.
DR
&&
.AVIATION...
529 AM MDT TUE APR 13 2010
FOR THE 12Z TAF...WIND REMAINS PRIMARY AVIATION CONCERN IN THE
NEAR TERM. BUFR POINT SOUNDINGS INDICATE STRONG POTENTIAL TO SEE GUSTS
APPROACHING 45KTS THIS AFTERNOON...ESPECIALLY AT KGLD. GUSTS
SHOULD BE SLIGHTLY LOWER AT KMCK BUT STILL APPROACH THE 40KT MARK
BEGINNING LATE THIS MORNING. AFTERNOON CONVECTION REMAINS A
POSSIBILITY...MORE SO FOR KGLD WHERE CB MENTION WAS CONTINUED.
SHOULD A THUNDERSTORM DIRECTLY IMPACT THE TERMINAL...MVFR OR WORSE
CIGS/VSBY WILL LIKELY BUT TEMPORAL/SPATIAL CONCERNS WILL PRECLUDE
TSRA MENTION FOR THIS ISSUANCE. STRATIFORM PRECIP BECOMES MORE
WIDESPREAD EFFECTING BOTH TERMINALS AFTER AROUND 03Z ASSOCIATED
WITH SURFACE FROPA. STRONGEST FORCING FOR ASCENT PUSHES EAST OF
KGLD AFTER AROUND 10Z WITH CONDITIONS REMAINING FAVORABLE FOR
PRECIP AT KMCK THROUGH THE END OF THE TAF PERIOD.
FOLTZ
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...HIGH WIND WARNING UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING FOR
KSZ001>003-013-014-027-028-041.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ004-015-016-029-
042.
NE...HIGH WIND WARNING UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING FOR
NEZ079>081.
CO...HIGH WIND WARNING UNTIL 6 PM MDT THIS EVENING FOR COZ090>092.
&&Hazardous weather outlook, Apr 13, 10:53 AM MDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1053 AM MDT TUE APR 13 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1053 AM MDT TUE APR 13 2010 /1153 AM CDT TUE APR 13 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A HIGH WIND WARNING IS IN EFFECT FOR PORTIONS OF THE TRI-STATE AREA THROUGH 6 PM MDT. VERY STRONG SOUTH WINDS OF 30 TO 45 MPH WITH GUSTS TO 55 MPH ARE EXPECTED ALONG AND WEST OF HIGHWAY 27 THROUGH EARLY THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FURTHER EAST WHERE SOUTH WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE WEST OF HIGHWAY 83 THIS AFTERNOON AND EARLY EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS EASTERN COLORADO AND SPREAD EAST INTO WESTERN KANSAS AND EXTREME SOUTHWEST NEBRASKA THIS EVENING. A FEW OF THE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A CHANCES OF THUNDERSTORMS REMAINS IN THE FORECAST EACH DAY THROUGH THE END OF THE WEEK AND INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Apr 13, 4:12 PM MDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
412 PM MDT TUE APR 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM NON-TSTM WND GST 5 W GOODLAND 39.35N 101.80W
04/13/2010 M58 MPH SHERMAN KS MESONET
&&
DTHEDELocal storm report, Apr 13, 4:16 PM MDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
416 PM MDT TUE APR 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM NON-TSTM WND DMG GOODLAND 39.35N 101.71W
04/13/2010 SHERMAN KS TRAINED SPOTTER
REPORT OF TELEPHONE LINES BLOWN DOWN AT CORNER OF 10TH
AND GRAND, AND TELEPHONE POLE SNAPPED IN HALF. POWER
OUTAGE ROUGHLY 6 BLOCKS.
&&
50Special weather statement, Apr 13, 4:19 PM MDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 419 PM MDT TUE APR 13 2010 COZ090-132245- YUMA COUNTY- 419 PM MDT TUE APR 13 2010 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO... AT 414 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF CLARKVILLE TO 9 MILES SOUTH OF CLARKVILLE TO 10 MILES NORTH OF ABARR...AND MOVING EAST AT 35 MPH. WHILE THE LINE OF STORMS ARE MOVING EAST AT 35 MPH...INDIVIDUAL STORMS ALONG THE LINE ARE MOVING NORTH AT 55 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS GUSTS TO AROUND 60 MPH ARE POSSIBLE WITH THESE STORMS. JRM
Local storm report, Apr 13, 4:44 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
444 PM MDT TUE APR 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM NON-TSTM WND GST FIRSTVIEW 38.82N 102.53W
04/13/2010 M60 MPH CHEYENNE CO DEPT OF HIGHWAYS
&&
DTHEDELocal storm report, Apr 13, 4:46 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
446 PM MDT TUE APR 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM NON-TSTM WND GST 9 NNE KIT CARSON 38.88N 102.73W
04/13/2010 M59 MPH CHEYENNE CO MESONET
&&
DTHEDELocal storm report, Apr 13, 4:51 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
451 PM MDT TUE APR 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM NON-TSTM WND GST 5 E GOVE 38.96N 100.40W
04/13/2010 M58 MPH GOVE KS MESONET
&&
DTHEDEThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 3:15 AM MDT | High Wind Warning | GLD | Cheyenne, Kit Carson, Yuma | 17 hr |
| Apr 13, 4:32 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 58 min |
| Apr 13, 5:12 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 63 min |
Nearby
Tornado Warnings in Colorado, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.